Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 22, 2007, 6:57 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 6:57 PM MDT (00:57 UTC)
- Expired
- Aug 22, 2007, 7:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 5:48 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 2736 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 230058
SVRBOU
COC039-073-230145-
/O.NEW.KBOU.SV.W.0151.070823T0057Z-070823T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
657 PM MDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 745 PM MDT
* AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 45 MILES NORTH OF KUTCH TO
15 MILES WEST OF KUTCH...OR ALONG A LINE EXTENDING FROM 18 MILES
NORTH OF LIMON TO 36 MILES EAST OF COLORADO SPRINGS...MOVING
EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN
CENTER...KUTCH...KARVAL...FORDER AND BOYERO.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3905 10404 3867 10406 3866 10317 3913 10316
3912 10373 3933 10373
$$2 follow-up statements
000
WWUS55 KBOU 230126
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
725 PM MDT WED AUG 22 2007
COC039-073-230145-
/O.CON.KBOU.SV.W.0151.000000T0000Z-070823T0145Z/
LINCOLN CO-ELBERT CO-
725 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN ELBERT AND SOUTHERN LINCOLN COUNTIES...
AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 38 MILES NORTH OF BOYERO TO
2 MILES SOUTHWEST OF KUTCH...OR ALONG A LINE EXTENDING FROM 18 MILES
NORTHEAST OF LIMON TO 29 MILES SOUTHWEST OF LIMON...MOVING EAST AT 15
MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUNKIN CENTER...KUTCH...KARVAL...FORDER AND BOYERO.
A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT FOR
NORTHEASTERN LINCOLN COUNTY UNTIL 745 PM.
LAT...LON 3905 10404 3867 10406 3866 10317 3913 10316
3912 10373 3933 10373
$$000
WWUS55 KBOU 230142
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
741 PM MDT WED AUG 22 2007
COC039-073-230151-
/O.EXP.KBOU.SV.W.0151.000000T0000Z-070823T0145Z/
LINCOLN CO-ELBERT CO-
741 PM MDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELBERT AND
SOUTHERN LINCOLN COUNTIES EXPIRED AT 745 PM MDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HEAVY RAIN...SMALL HAIL
AND WIND GUSTS TO 40 MPH ARE STILL LIKELY WITH THESE STORMS.
LAT...LON 3905 10404 3867 10406 3866 10317 3913 10316
3912 10373 3933 10373
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:30 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 22, 2:30 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT WED AUG 22 2007 .SHORT TERM...FOR TONIGHT...AN UPPER LEVEL DISTURBANCE EMBEDDED IN A WEAK ZONAL FLOW ALOFT WILL MAKE ITS WAY FM SRN ID AND ACRS SRN WY THIS EVENING. BOTH THE GFS/WARF SHOW WEAK UPWARD OMEGA AT THE SFC AND ALF THIS EVENING...AS THIS SYSTEM MOVES ACROSS. AMS STABLIZED SOMEWHAT THIS AFTN...FOLLOWING THE TSTMS THIS MORNING. AS A RESULT THE AMS HAS BEEN SLOW TO WARM AND DESTABILIZE AGAIN. SFC BASED CAPE FM LAPS ANALYSIS THIS AFTN STILL INDICATED 1000-1500 J/KG ALG THE FRONT RANGE WITH NEARLY 2000 J/KG IN THE NORTHEAST PLAINS. STILL SOME CIN AS WELL SO TSTMS MAY NOT INCRS UNTIL THE UPPER TROF MOVES CLOSER TO THE CWFA. WILL KEEP SCT POPS IN THE FCST THIS EVENING FOR MOST AREAS...DIMINISHING LATEST OVER THE FAR ERN PLAINS. ANOTHER FRONTAL SURGE WILL MAKE ITS WAY THROUGH NERN CO AROUND 15Z...WITH AN EVEN COOLER AMS IN PLACE THU AFTN. THERE IS HOWEVER ANOTHER DISTURBANCE PROGGED TO MOVE ACRSS THE REGION IN THE AFTN. PW VALUES RMN HIGH...GENERALLY AROUND 1.25 INCHES IN THE AFTN. CAPES RANGE FM 1300-2100 J/KG ACROSS THE URBAN CORRIDOR/ADJACENT PLAINS. SOME CIN AS WELL...BUT DYNAMICS ASSOCIATED WITH THE UPPER TROF MAY RESOLVE THIS. WITH SOME TIMING ISSUES BETWEEN THESE TWO TROFS WILL HOLD ON TO SOME ISOLD POPS THURSDAY MORNING...WITH THE BEST POTENTIAL FOR TSTMS LATE THURSDAY AFTN GOING INTO THE EVENING. .LONG TERM...UPPER LEVEL TROF WILL BE PASSING ACROSS THE RGN THU NITE/EARLY FRI WITH THE BEST CHANCES OF PRECIP ON THU NITE WITH A MOIST UPSLOPE LOW LVL FLOW IN PLACE. BOTH GFS/NAM SHOWING QPF AND LIKELY POPS THU NITE WITH PW VALUES OVER AN INCH. HAVE BUMPED POPS UP TO HIGH SCATTERED FOR MUCH OF THE AREA. STILL AN ISOLD SEVERE STORM POSSIBLE THU EVENING WITH STRONG 40KT MID LVL FLOW. EXPECT A DRYING/WARMING TREND LATE FRI-SAT AS THE TROF AXIS PUSHES EAST AND CO DRIES OUT FROM W-E. STILL A SLIGHT CHANCE FOR STORMS OVER FAR ERN CO ON SAT AS LOW LVL MSTR STILL IN PLACE. ON SUNDAY...LOW LVL MSTR WILL HAVE FLUSHED EAST OF COLORADO BUT THEN LOOKING AT A RETURN FLOW OF MSTR BACK INTO THE MTNS BY LATE SUNDAY. THIS MSTR IS FROM HURRICANE DEAN AS MSTR GETS STEERED AROUND THE UPR HIGH. THIS MSTR WILL SPREAD ACROSS THE ENTIRE FORECAST AREA BY LATE MONDAY AND TUESDAY WITH SOME REINFORCING UPSLOPE LOW LVL FLOW AS WELL. MAIN CHANGE FOR LATER PERIODS IS TO ADD SOME LOW POPS IN THE OUT PERIODS. && .AVIATION... && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
Hazardous weather outlook, Aug 22, 10:17 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1017 AM MDT WED AUG 22 2007 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1017 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHEAST PLAINS THIS MORNING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 76 CORRIDOR. THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG AND EAST OF THE FRONT RANGE FOOTHILLS THROUGH THIS EVENING AS LOW LEVEL MOISTURE INCREASES BEHIND A FRONTAL BOUNDARY THAT HAS MOVED INTO THE REGION. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND VERY HEAVY RAIN...UP TO 2 INCHES OF RAIN IN AN HOUR. THE THREAT OF SEVERE WEATHER WILL BE GREATEST EAST OF A LINE FROM KIOWA TO FORT MORGAN TO STERLING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THURSDAY THROUGH FRIDAY...WITH AN ISOLATED SEVERE STORM ALSO POSSIBLE. A SLIGHT DRYING AND WARMING TREND IS EXPECTED FOR THE WEEKEND. AN INCREASE IN MOISTURE WILL RESULT IN A BETTER CHANCE FOR STORMS AND COOLER TEMPERATURES AGAIN FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM THIS AFTERNOON. FMC/SWE
In the hours before
Local storm report, Aug 22, 4:32 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
432 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E1.00 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E0.88 INCH DOUGLAS CO TRAINED SPOTTER
0948 AM HAIL 4 SW SEDGWICK 40.89N 102.58W
08/22/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE.
0945 AM HAIL 7 W SEDGWICK 40.93N 102.66W
08/22/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
MOST HAIL PEA SIZE UP TO PENNY SIZE
&&
CLBLocal storm report, Aug 22, 5:03 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
503 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL ELIZABETH 39.36N 104.60W
08/22/2007 E1.00 INCH ELBERT CO FIRE DEPT/RESCUE
0424 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E1.00 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E0.88 INCH DOUGLAS CO TRAINED SPOTTER
0420 PM HAIL 2 SW CASTLE ROCK 39.36N 104.88W
08/22/2007 E1.25 INCH DOUGLAS CO TRAINED SPOTTER
0948 AM HAIL 4 SW SEDGWICK 40.89N 102.58W
08/22/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE.
0945 AM HAIL 7 W SEDGWICK 40.93N 102.66W
08/22/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
MOST HAIL PEA SIZE UP TO PENNY SIZE
&&
CLBLocal storm report, Aug 22, 6:15 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
615 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 5 E KIOWA 39.35N 104.37W
08/22/2007 E1.75 INCH ELBERT CO TRAINED SPOTTER
0535 PM HAIL 2 NW AGATE 39.49N 103.98W
08/22/2007 M1.00 INCH ELBERT CO TRAINED SPOTTER
0528 PM HAIL 3 SSE BUFFALO CREEK 39.34N 105.25W
08/22/2007 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0450 PM HAIL ELIZABETH 39.36N 104.60W
08/22/2007 E1.00 INCH ELBERT CO FIRE DEPT/RESCUE
0424 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E1.00 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E0.88 INCH DOUGLAS CO TRAINED SPOTTER
0420 PM HAIL 2 SW CASTLE ROCK 39.36N 104.88W
08/22/2007 E1.25 INCH DOUGLAS CO TRAINED SPOTTER
0948 AM HAIL 4 SW SEDGWICK 40.89N 102.58W
08/22/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE.
0945 AM HAIL 7 W SEDGWICK 40.93N 102.66W
08/22/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
MOST HAIL PEA SIZE UP TO PENNY SIZE
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:33 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 40 min |
| Aug 22, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 66 min |
| Aug 22, 9:53 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 52 min |
| Aug 22, 11:16 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 32 min |
| Aug 22, 11:31 PM MDT | Flash Flood Warning | BOU | Weld | 2 hr |
| Aug 23, 4:24 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 33 min |
| Aug 23, 5:19 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 41 min |
| Aug 23, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.